MAUDE Adverse Event Report: EDWARDS LIFESCIENCES FOGARTY; FOGARTY THRU LUMEN EMBOLECTOMY CATHETER

EDWARDS LIFESCIENCES FOGARTY; FOGARTY THRU LUMEN EMBOLECTOMY CATHETER
Model Number 12TLW403F
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was discarded at the facility and cannot be returned for product evaluation.The lot number is unknown, therefore, the device history record review cannot be performed.An engineering evaluation has been initiated to assess for any manufacturing related processes which could be correlated to the issue.Additional product code kra.Additional 510k number k892410.
 
Event or Problem Description
It was reported that during use with a fogarty thru lumen embolectomy vascular catheter, while the user was pulling the thrombus with the inflated balloon, the balloon burst.The tip of the catheter became broken.An additional incision was required to remove the fragments.All the fragments could not be completely removed.There was no patient injury or complications observed.
 
Additional Manufacturer Narrative
There is no product evaluation results as the device was discarded and not returned.Without its return, it is not possible to determine if there was damage or a defect that existed on the unit that could have contributed to the event.It is not known if any procedural factors may have contributed to the reported issue.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.As the complaint could not be confirmed, there is not sufficient evidence to determine a root cause.As part of the manufacturing process 100 percent of the units go through a balloon inspection process.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as part of this monthly review.

Brand Name
FOGARTY
Common Device Name
FOGARTY THRU LUMEN EMBOLECTOMY CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk km 1.4
anasco PR 00610
Manufacturer Contact
jonathan diaz
1 edwards way
irvine, CA 92614
9492507258
MDR Report Key21597725
Report Number2015691-2025-01889
Device Sequence Number12981243
Product Code DXE
UDI-Device Identifier00690103043457
UDI-Public(01)00690103043457
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K240078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number12TLW403F
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2025
Supplement Date Received by Manufacturer04/01/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown